Kentucky, 2007Damaging Wind in Kentucky, July 4, 2007
July 4, 2007 · NWS ILN · 1 event in 1 county or zone
Scattered severe thunderstorms developed ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 4, 1:40 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 4, 1:40 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
240 PM EDT WED JUL 4 2007
.SYNOPSIS...
A COLD FRONT WILL SAG INTO THE OHIO VALLEY TONIGHT INTO
THURSDAY. SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT
WILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS AFTERNOON AND
EVENING. THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY IN THE
SOUTH. EXPECT DRIER CONDITIONS AND SEASONABLE TEMPERATURES ON
FRIDAY WITH NORTHEAST FLOW BEHIND THE FRONT.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
SFC BOUNDARY OVER SOUTHERN GREAT LAKES WILL SLOWLY SAG SE TONIGHT.
AREAS OF SHOWERS AND THUNDERSTORMS ALONG SOUTH OF THE
BOUNDARY...WITH DAMAGING WINDS THE GREATEST THREAT FOR SEVERE.
SOME TRAINING ALONG THE BOUNDARY WILL RESULT IN RAIN OVER 2 INCHES
PER HOUR IN SOME AREAS. ACROSS THE SOUTH...GREATER INSTABILITY BUT
LESS FORCING SHOULD RESULT IN MORE SCATTERED STORMS...BUT WITH
STILL A SEVERE POTENTIAL.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY/...
STORMS BECOME LIKELY OR HIGHER TONIGHT INTO THURSDAY...AS THE BNDRY
SLOWLY SAGS SE. BY 12Z THURSDAY...THE FRONT WILL LIKELY BE
STRETCHED OUT ACROSS NORTHERN OHIO AND INDIANA...AND NEAR THE
OHIO RIVER BY 00Z FRIDAY. THE AMOUNT OF INSTABILITY WILL DEPEND
GREATLY ON PREVIOUS CONVECTION...THOUGH FCST SNDGS SHOW IT
INCREASING TO AROUND 1500 J/KG THURSDAY. THUS...SHOWERS AND STORMS
WILL PERSIST INTO THURSDAY...ENDING NW TO SE THURSDAY AFTERNOON
INTO THE EVENING.
FOR FRIDAY...HIGH TEMPS WILL REMAIN SEASONABLE WITH WNW/W FLOW
BEHIND THE FRONT. THE NAM HAS A S/W CUTTING ACROSS THE SW HALF OF
THE FCST AREA...BUT WILL FAVOR THE GFS AND MAV BY KEEPING FRIDAY DRY
AT THIS POINT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS CONTINUE TO SLOW THE PROGRESSION OF THE FRONT WEDNESDAY NIGHT
AND THURSDAY...NOW TIMED TO BE ENTERING NORTHWESTERN PORTIONS OF THE
CWA EARLY THURSDAY. AIRMASS DESTABILIZATION AHEAD OF THE FRONT ON
THURSDAY IS COMPLETELY DEPENDENT ON ONGOING CONVECTION AND/OR
LEFTOVER CLOUD COVER. HOWEVER WITH SLOWER FRONTAL MOVEMENT...SHOULD
HAVE ENOUGH TIME FOR AIRMASS TO RECOVER ACROSS THE SOUTHERN
HALF...AND RAISED POPS TO LIKELY ACROSS THE SOUTH. FRONT WILL EXIT
CWA TO THE SOUTH LATE THURSDAY NIGHT.
UPPER LEVEL FLOW WILL REMAIN NORTHWESTERLY BEHIND THE FRONT...BEFORE
THE PATTERN BECOMES MORE ZONAL BY EARLY NEXT WEEK. THIS WILL MEAN
NEAR AVERAGE TEMPERATURES EARLY IN THE EXTENDED WITH A GRADUAL WARMUP
INTO THE LOWER 90S SUNDAY AND MONDAY. MIDLEVEL SUBSIDENCE WILL KEEP
FORECAST DRY THROUGH SUNDAY. MODEL SPREAD BECOMES SIGNIFICANT BY
EARLY NEXT WEEK. GFS DIGS A TROUGH ACROSS THE GREAT LAKES...WHILE
ECMWF AND GFSENS MEAN MAINTAIN ZONAL FLOW. IN EITHER CASE...AIRMASS
SHOULD BEGIN TO DESTABILIZE TOWARD THE EXTENDED...ENOUGH TO WARRANT
CHANCE POPS ACROSS THE NORTH MON AND AREAWIDE TUES.
HAWBLITZEL
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A FRONTAL BOUNDARY
STRETCHING ACROSS LOWER GREAT LAKES WILL RESULT IN OCCASIONAL MVFR
CIGS AND VSBYS THROUGH ABOUT 02Z...THEN ACTIVITY SHOULD WEAKEN
OVERNIGHT. TOWARD DAYBREAK...SOME MVFR VISIBILITY POSSIBLE. WIND
GUSTS WITH THUNDERSTORMS THROUGH ABOUT 02Z SHOULD APPROACH 40 KTS
IN THUNDERSTORMS.
OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY...WITH CHANCES
DIMINISHING AFTER 15Z.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 4, 1:15 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT WED JUL 4 2007
INZ050-058-059-066-OHZ042>046-051>056-060>065-070>072-051815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-
215 PM EDT WED JUL 4 2007
...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
THUNDERSTORMS CONTINUING...WITH ADDITIONAL DEVELOPMENT LIKELY
THIS AFTERNOON AND EVENING.
AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST
ACROSS THE REGION THIS AFTERNOON. THESE THUNDERSTORMS ARE LIKELY
TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58
MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS
OVER TWO INCHES PER HOUR ARE POSSIBLE.
THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT
THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS
MAY CONTINUE WELL INTO THE NIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-051815-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
215 PM EDT WED JUL 4 2007
...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
THUNDERSTORMS BEGINNING TO DEVELOP...WITH ADDITIONAL DEVELOPMENT
LIKELY THIS AFTERNOON AND EVENING.
AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST
ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THIS
AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE LIKELY TO
INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58
MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS
OVER TWO INCHES PER HOUR ARE POSSIBLE.
THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT
THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS
MAY CONTINUE WELL INTO THE NIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY WITH FURTHER
REDEVELOPMENT POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH DAYTIME
HEATING MAY BE LIMITED...THERE COULD BE ENOUGH INSTABILITY FOR
SOME OF THE STORMS TO BECOME STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
OHZ026-034-035-051815-
HARDIN-MERCER-AUGLAIZE-
215 PM EDT WED JUL 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE
THREAT FOR SEVERE WEATHER IS SOUTH OF THE AREA...TOWARD
DAYTON...COLUMBUS AND CINCINNATI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 1:37 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT WED JUL 4 2007
OHZ042-051-053-061-041900-
CLARK OH-MIAMI OH-DARKE OH-MONTGOMERY OH-
237 PM EDT WED JUL 4 2007
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY...
SOUTHERN DARKE...SOUTHERN MIAMI AND CLARK COUNTIES THROUGH 300 PM
EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARK LAYNE
TO NEW MADISON...MOVING EAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NEW
MADISON...GINGHAMSBURG...NORTH HAMPTON...DONNELSVILLE...
LAWRENCEVILLE...BRANDT...CASTINE...SNYDERVILLE...GARLAND...PARK
LAYNE...ITHACA AND CRYSTAL LAKES.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 4, 2:30 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL DILLSBORO 39.02N 85.06W
07/04/2007 E0.75 INCH DEARBORN IN PUBLIC
&&Special weather statement, Jul 4, 2:44 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT WED JUL 4 2007
OHZ055-064-042015-
PICKAWAY OH-FRANKLIN OH-
344 PM EDT WED JUL 4 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND NORTHERN
PICKAWAY COUNTIES THROUGH 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR ORIENT...MOVING EAST AT 50 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
COMMERCIAL POINT...SOUTH BLOOMFIELD...LOCKBOURNE...DUVALL...
ASHVILLE...CIRCLEVILLE...AW MARION STATE PARK...SLATE RUN METRO PARK
AND RINGGOLD.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
HAWBLITZEL
Special weather statement, Jul 4, 2:51 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT WED JUL 4 2007
KYZ093-OHZ077-042015-
CAMPBELL KY-HAMILTON OH-
351 PM EDT WED JUL 4 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON AND
NORTHERN CAMPBELL COUNTIES THROUGH 415 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NEWPORT...MOVING EAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
NORWOOD...HIGHLAND HEIGHTS...FORT THOMAS...COLD SPRING...CRESTVIEW...
FAIRFAX...SILVER GROVE...MARIEMONT...TURPIN HILLS...MELBOURNE...FRUIT
HILL AND SHERWOOD.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
HAWBLITZEL
Thunderstorm Wind, Campbell
- When
- July 4, 3:05 PM EST to 3:09 PM EST
- Where
- Campbell County, 2 mi SE of Cold Spg
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.000, -84.404
The wind gust was measured near the intersection of the AA Highway and US Route 27.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 4 to 6, 20071 death · $1.3 million · 20 events
- Marine Strong Wind in North Atlantic Coastal Waters, July 4, 20071 death · 7 injured · 1 event
- Excessive Heat in California, July 4 to 5, 20071 death · 1 injured · 4 events
- Rip Current in North Carolina, July 4, 20071 death · 1 event
- Lightning Strikes in Florida, July 4, 2007$925,000 · 2 events
- Hail and Damaging Winds in North Dakota, July 4, 2007$515,000 · 1.5 in hail · 4 events
- Flash Flooding in Pennsylvania, July 4 to 5, 2007$500,000 · 2 events
- Flash Flooding in Texas, July 4, 2007$50,000 · 9 events
- Flash Flooding in Illinois, July 4, 2007$51,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 5, 2007$35,000 · 1.25 in hail · 7 events
- Damaging Wind in Illinois, July 4, 2007$40,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, July 4, 2007$30,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47509.